Affordable Access

deepdyve-link
Publisher Website

A case of bilateral sudden hearing loss and tinnitus after salicylate intoxication.

Authors
  • Kim, Sang Min
  • Jo, Joon-Man
  • Baek, Moo Jin
  • Jung, Kyu Hwan
Type
Published Article
Journal
Korean journal of audiology
Publication Date
Apr 01, 2013
Volume
17
Issue
1
Pages
23–26
Identifiers
DOI: 10.7874/kja.2013.17.1.23
PMID: 24653899
Source
Medline
Keywords
License
Unknown

Abstract

Salicylate, the active ingredient of aspirin can cause sensorineural hearing loss and tinnitus when plasma concentrations reach a critical level. The ototoxic mechanisms of salicylate remain unclear but hearing and tinnitus usually recovers a few days after intoxication. There have been few reports of salicylate-induced ototoxicity in Korea, and the majority is caused by a low dose of aspirin. Herein, we report a case of sudden hearing loss and tinnitus after acute salicylate intoxication and review recent updates on salicylate ototoxicity.

Report this publication

Statistics

Seen <100 times